Alert archive / Wisconsin / Wind Advisories in 2008
Wind Advisory 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind advisory at Feb 9, 2008, 3:48 AM CST for 20 counties in Wisconsin. It took effect at Feb 9, 2008, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 9, 2008, 3:48 AM CST (09:48 UTC)
- In effect from
- Feb 9, 2008, 6:00 PM CST
- Expired
- Feb 9, 2008, 7:11 AM CST
- In force
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMKX 090948 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 348 AM CST SAT FEB 9 2008 ...STRONG WINDS TO ACCOMPANY ARCTIC BLAST... .A STRONG ARCTIC COLD FRONT WILL SWEEP THROUGH SOUTHERN WISCONSIN THIS AFTERNOON...BETWEEN 3 PM AND 6 PM. BEHIND THIS FRONT...STRONG NORTHWEST WINDS OF 20 TO 35 MPH ARE EXPECTED...WITH GUSTS TO 45 MPH. THESE WINDS WILL ALSO CAUSE AREAS OF BLOWING SNOW. THE BLOWING SNOW MAY REDUCE THE VISIBILITY TO AS LOW AS ONE QUARTER MILE AT TIMES. THE WINDS WILL BEGIN TO DIMINISH LATER SUNDAY MORNING. WIZ046-047-051-052-056>060-062>072-091800- /O.NEW.KMKX.WI.Y.0001.080210T0000Z-080210T1800Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 348 AM CST SAT FEB 9 2008 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST SUNDAY. A STRONG ARCTIC COLD FRONT WILL SWEEP ACROSS SOUTHERN WISCONSIN FROM THE MID AFTERNOON THROUGH THE EARLY EVENING. STRONG NORTHWEST WINDS OF 20 TO 35 MPH ARE EXPECTED IN THE WAKE OF THE COLD FRONT...WITH GUSTS TO 45 MPH. THE WINDS WILL ALSO CAUSE AREAS OF BLOWING SNOW. THE BLOWING SNOW MAY REDUCE THE VISIBILITY TO ONE QUARTER MILE AT TIMES. THE WINDS ARE EXPECTED TO SLOWLY SUBSIDE SUNDAY MORNING. A WIND ADVISORY IS ISSUED WHEN WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ MK/MBK
1 follow-up statement
000 WWUS73 KMKX 091311 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 711 AM CST SAT FEB 9 2008 ...WIND ADVISORY CANCELLED... .A STRONG ARCTIC COLD FRONT WILL SWEEP ACROSS SOUTHERN WISCONSIN THIS AFTERNOON AND EARLY EVENING. IN ADDITION TO STRONG WINDS...AREAS OF BLOWING SNOW AND A PERIOD OF SNOW SHOWERS IS ANTICIPATED THIS AFTERNOON. HENCE THE WIND ADVISORY IS BEING CONVERTED TO A WINTER WEATHER ADVISORY. WIZ046-047-051-052-056>060-062>072-091415- /O.CAN.KMKX.WI.Y.0001.080210T0000Z-080210T1800Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 711 AM CST SAT FEB 9 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE WIND ADVISORY AND REPLACED IT WITH A WINTER WEATHER ADVISORY. BESIDES THE STRONG WINDS...A PERIOD OF SNOW SHOWERS AND BLOWING SNOW ARE ANTICIPATED LATER THIS AFTERNOON AND TONIGHT. $$ MBK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind advisory went out at Feb 9, 3:33 AM CST, 15 minutes earlier.
Area forecast discussion, Feb 9, 3:33 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
333 AM CST SAT FEB 9 2008
.DISCUSSION...FORECAST FOCUS IS ON ARCTIC SURGE LATE THIS
AFTERNOON THROUGH SUNDAY.
MODELS HAVE SLOWED THE FRONT AND SURGE OF ARCTIC AIR UNTIL MID OR
LATE AFTERNOON. THIS WILL ALLOW TEMPERATURES TO REACH MET MOS HIGH
TEMPERATURES BY EARLY AFTERNOON. RADAR AND MODEL GUIDANCE INDICATE
A RELATIVELY NARROW BAND OF LIGHT SNOW ALONG THE FRONT...BUT THAT
SHOULD BE GONE BEFORE THE WINDS AND COLD AIR POUR INTO SOUTHERN
WISCONSIN. OF SOME CONCERN IS THAT LACK OF VERY STRONG WINDS
UPSTREAM AT THIS TIME IN THE COLD ADVECTION. GUSTS ONLY INTO THE
LOW 30S ARE NOTED. IN ADDTITION...THE VERY COLD TEMPERATURES HAVE
NOT YET SHOWN THEMSELVES. READINGS ARE ONLY AROUND 10 BELOW IN FAR
NORTHWEST NORTH DAKOTA AT THIS TIME. I THINK THE NAM HAS THE BEST
TEMPERATURE AND TIMING SOLUTION BASED ON CURRENT CONDITIONS
UPSTREAM. IF THE NAM IS CORRECT...THE COLDEST SURGE WILL PASS
NORTH OF THE CWA. IN ANY CASE...IT WILL BE WINDY TONIGHT AND
SUNDAY MORNING...AND DANGEROUS WIND CHILLS WILL DEVELOP. THERE
SHOULD ONLY BE FLURRIES ASSOCIATED WITH THE COLD AIR SURGE. ANY
BLOWING AND DRIFTING WILL BE THE RESULT ON WHAT IS ALREADY ON THE
GROUND.
MODELS INDICATE THAT WE SHOULD BE WARM ADVECTING AT H850 BY SUNDAY
AFTERNOON. SURFACE WINDS WILL GRADUALLY DIMINISH. I EXPECT A
RECOVERY OF AROUND 10 DEGREES WITH PLENTY OF SUNSHINE.
MODELS ARE IN SHARP DISAGREEMENT FROM MONDAY ONWARD.
HOWEVER...THERE WILL BE ANOTHER TROUGH MOVING ACROSS THE CWA
MONDAY EVENING AND OVERNIGHT. SNOWFALL AMOUNTS SHOULD BE 1 TO 2
INCHES MONDAY NIGHT. TEMPERATURES WILL APPROACH SEASONAL NORMALS
TUESDAY AND REMAIN AT OR SLIGHTLY ABOVE FOR WEDNESDAY AND
THURSDAY AT LEAST.
&&
.AVIATION...WITH WEAK LOW LEVEL COLD AIR ADVECTION AND RELATIVELY
DEEP UPSTREAM LOW LEVEL MOISTURE...EXPECTING MVFR CIGS TO CONTINUE
THROUGH MUCH OF THE MORNING...PERHAPS INCREASING BRIEFLY TO VFR
BEFORE SCT -SHSN ASSOCIATED WITH VIGOROUS SHORT WAVE SWEEP SWIFTLY
ACROSS SRN WI BTWN 20Z AND 00Z. LIKELY PERIOD OF MVFR CIGS IN STRONG
LOW LEVEL COLD AIR ADVECTION IN WAKE OF ARCTIC FRONT BUT CLEARING
LKLY TO TAKE OVER AS LOW LEVELS DRY OUT OVERNIGHT. BOUNDARY LAYER
MIXING SHOULD PRECLUDE DENSE FOG THIS MORNING.
.MARINE...POSTPONED SMALL CRAFT ADVISORY UNTIL 18Z AS LOW LEVEL COLD
AIR ADVECTION FAIRLY WEAK AND UPSTREAM TAMDAR AND BLUE RIVER
SOUNDINGS NOT SHOWING MUCH WIND ABV 20KTS TO MIX DOWN TO SURFACE.
CONTINUED GALE AND FREEZING SPRAY WARNINGS FROM MID AFTERNOON
THROUGH SUNDAY MORNING AS BLAST OF ARCTIC AIR MOVES THROUGH BETWEEN
00Z AND 03Z. MAY APPROACH STORM FORCE CRITERIA WELL AWAY FROM
SHORE.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND ADVISORY FROM 6 PM THIS EVENING TO 12 PM CST SUNDAY FOR
WIZ046-047-051-052-056>060-062>072.
WIND CHILL WARNING FROM MIDNIGHT TONIGHT TO 12 PM CST SUNDAY FOR
WIZ046-047-051-056>059-062>065-067>070.
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM CST SUNDAY
FOR WIZ052-060-066-071-072.
LM...HEAVY FREEZING SPRAY WARNING FROM 3 PM THIS AFTERNOON TO 12 PM
CST SUNDAY FOR LMZ643>646.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 3 PM CST THIS AFTERNOON
FOR LMZ643>646.
GALE WARNING FROM 3 PM THIS AFTERNOON TO 12 PM CST SUNDAY FOR
LMZ643>646.
&&
SHORT/LONG TERM...35
AVIATION/MARINE...11Hazardous weather outlook, Feb 8, 4:25 PM CST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 425 PM CST FRI FEB 8 2008 WIZ046-047-051-052-056>060-062>072-091000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 425 PM CST FRI FEB 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A PERIOD OF SNOW IS EXPECTED THIS EVENING. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED SOUTHEAST OF INTERSTATE 43...WITH 1 TO 2 INCHES EXPECTED NORTHWEST. ROADS MAY BE HAZARDOUS IN SPOTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A BLOWING SNOW ADVISORY IS IN EFFECT FROM 3 PM SATURDAY TO NOON SUNDAY. A WIND CHILL WATCH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. A BLAST OF BITTERLY COLD ARCTIC AIR WILL HIT THE AREA SATURDAY AFTERNOON AND CONTINUE INTO SUNDAY MORNING. WIND GUSTS OF 35 TO 45 MPH WILL COMBINE WITH PLENTY OF LOOSE SNOW...RESULTING IN SIGNIFICANT BLOWING AND DRIFTING SNOW AND LOCAL BLIZZARD CONDITIONS IN OPEN RURAL AREAS. WIND CHILL READINGS ARE EXPECTED TO DROP INTO THE 35 TO 43 BELOW RANGE BY LATE SATURDAY NIGHT. THERE IS A CHANCE OF SNOW MONDAY THROUGH TUESDAY. SEVERAL INCHES OF ACCUMULATION ARE POSSIBLE MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-091000- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 425 PM CST FRI FEB 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY IS IN EFFECT FROM 9 AM TO 3 PM SATURDAY. A GALE WARNING AND A HEAVY FREEZING SPRAY WARNING ARE IN EFFECT FROM 3 PM SATURDAY TO NOON SUNDAY. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED SUNDAY AFTERNOON. BORGHOFF WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Feb 9, 12:20 AM CST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1220 AM CST SAT FEB 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM SNOW MERTON 43.14N 88.31W
02/09/2008 M1.5 INCH WAUKESHA WI NWS EMPLOYEE
&&
KUHLMANThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 4:02 AM CST | Wind Chill Warning | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 32 hr |
| Feb 9, 4:02 AM CST | Wind Chill Advisory | MKX | Kenosha, Milwaukee, Ozaukee, Racine, Sheboygan | 12 hr |
| Feb 9, 7:18 AM CST | Winter Weather Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 13 hr |
Nearby
Wind Advisories in Wisconsin, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.